You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Global Stability of Virus Spreading in Complex Heterogeneous Networks
Lin Wang and Guan-Zhong Dai
SIAM Journal on Applied Mathematics
Vol. 68, No. 5 (2008), pp. 1495-1502
Published by: Society for Industrial and Applied Mathematics
Stable URL: http://www.jstor.org/stable/40233579
Page Count: 8
Preview not available
Various networks are possessed of an obvious heterogeneity in the connectivity properties, and it is of practical significance to study epidemic spreading in networks of this kind. Pastor-Satorras and Vespignani established the dynamical mean-field reaction rate equations for the spreading of infections in complex heterogeneous networks based on the well-known SIS model, and figured out an epidemic threshold $\lambda _c $ such that if λ (effective spreading rate) is above $\lambda _c $ , the infection spreads and becomes endemic. The significance of this result is far-reaching; however, the authors have not found a strict mathematical proof of their conclusion in the literature. In this paper, we approach this problem by proving that if λ is above $\lambda _c $ , the infection spreads and approaches the unique positive stationary point of the reaction rate equations as long as there exist infected nodes in the network initially; i.e., the virus infection process is globally stable.
SIAM Journal on Applied Mathematics © 2008 Society for Industrial and Applied Mathematics